Abdelaziz Bellagh ; Assia Oulebsir - Congruences for the cycle indicator of the symmetric group

cm:10391 - Communications in Mathematics, December 6, 2022, Volume 31 (2023), Issue 1 - https://doi.org/10.46298/cm.10391
Congruences for the cycle indicator of the symmetric groupArticle

Authors: Abdelaziz Bellagh ; Assia Oulebsir

    Let $n$ be a positive integer and let $C_n$ be the cycle indicator of the symmetric group $S_n$. Carlitz proved that if $p$ is a prime, and if $r$ is a non negative integer, then we have the congruence $C_{r+np}\equiv (X_1^p-X_p)^nC_r \mod{pZ_p[X_1,\cdots,X_{r+np}]},$ where $Z_p$ is the ring of $p$-adic integers. We prove that for $p\neq 2$, the preceding congruence holds modulo $npZ_p[X_1,\cdots,X_{r+np}]$. This allows us to prove a Junod's conjecture for Meixner polynomials.


    Volume: Volume 31 (2023), Issue 1
    Published on: December 6, 2022
    Accepted on: November 30, 2022
    Submitted on: November 29, 2022
    Keywords: Mathematics - Number Theory,11B65, 11A07, 11S05

    Consultation statistics

    This page has been seen 217 times.
    This article's PDF has been downloaded 109 times.